MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Catalog Number H965457591
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The used device has been returned to angiodynamics.As the fractured guidewire is a purchased component, it is being returned for evaluation to the supplier, heraeus medical, along with a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, " dr (b)(6) was using the mini stick max.He inserted needle, wire, then sheath.As he pushed down on the sheath he thinks there was a kink and as the wire was pulled back only half was present.The other half was in the femoral vein in which they had to do a cut down for extraction.The entire wire was able to be removed." the used device has been returned to angiodyanmics.
 
Additional Manufacturer Narrative
The reported packaging lot (5470137) for item number h965457591 had purchased component item number 10610018 (angiodynamics lots 661444 [sl# 9004244394] packaged in it.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.There have been no previously reported complaints for packaging lot 5470137 or purchased guidewire component lots {661444} for similar issues.The september 2019 angiodynamics complaint report was reviewed for the mini sticks product family and the failure mode "guidewire fractured/migrated." no adverse trend was indicated.The end user's reported complaint description was confirmed, the guidewire was fractured.The guidewire component is supplied to angiodynamics by the supplier heraeus medical components.Scar003880 was sent to the supplier, along with the sample for evaluation.Heraeus' response indicated that as the point of fracture of the unit was not on the adhesive bond nor on the welding part of the guidewire (bond sections) it was not assembly manufacturing related.A revision of all raw materials and associated sub-assemblies were reviewed and as per record review, the material was within specification.The core of the returned guidewire was measured and also confirmed to be within specification.Heraeus medical reviewed the device history records for the noted lot and found no discrepancies related to this defect during manufacturing.It was verified that all personal was properly trained in all manufacturing processes steps and quality inspection as well.Review of the complaints of the last 12 months found this to be the first of this issue, therefore there is no trend.Potential contributing factor includes end user pulling the guidewire back against the needle; this is cautioned in the dfu: "precautions do not advance or withdraw a guidewire against resistance until the cause of the resistance has been determined.Excessive force against resistance may result in guidewire damage or vessel perforation.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire." ((b)(4)).

Brand Name
ANGIODYNAMICS / MINI STICK MAX
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8870370
Report Number1317056-2019-00104
Device Sequence Number13937459
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberH965457591
Device Lot Number5470137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;